MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG815
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Date of Event 07/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient was treated with the rhinaer stylus.Patient does not have a history of nose bleeds but bled during the anesthesia injection.Patient was treated in 3 locations in the basal lamella area and 3 locations along the inferior turbinate on both sides.Two weeks post-treatment on 7/24/2022, the patient was admitted to the er with epistaxis of both nostrils.Patient required bilateral embolization to stop bleeding and received a blood transfusion (3 units).Bleeding occurred in the basal lamella area.Patient was admitted to the hospital and released home on (b)(6) 2022.
 
Additional Manufacturer Narrative
Bleeding is a known potential adverse event and documented in the device labeling.
 
Event or Problem Description
The patient was treated with the rhinaer stylus.Two weeks post-treatment with rhinaer stylus, the patient was admitted to the er with epistaxis of both nostrils.Patient required bilateral embolization to stop bleeding and received a blood transfusion.Patient was released home after treatment.New information recieved 03 oct 2023: a 37-year-old woman with longstanding history of cr and nasal bone fracture s/p multiple functional endoscopic sinus surgeries and septoplasty x3 presented to the ed with severe bilateral epistaxis 12 days after temperature-controlled radiofrequency neurolysis of the pnn (rhinaer) by initial reporting ent physician.She reported onset of epistaxis after bending down to lift her child.Bilateral anterior and posterior nasal packing stopped the active bleeding, and the patient was admitted to the icu.She had three episodes of recurrent epistaxis despite nasal packing.Her hemoglobin dropped from 11.6 g/dl at admission to 7.3 g/dl.The patient was transfused with two units of prbcs and emergently taken to the or for coil embolization of bilateral sphenopalatine (spa) and internal maxillary (ima) arteries.On pod #1 , she received an additional unit of prbc for symptomatic anemia.She was discharged home with nasal saline spray.The patient had no epistaxis, nasal crusting, or nasal dryness at 4 month follow up at our institution, however reported intermittent mild epistaxis and dry nasal crusting at 8 month follow up at an outside hospital.
 
Additional Manufacturer Narrative
Bleeding is a known potential adverse event and documented in the device labeling.The new information was received by the treating physician in the ed.Dr.(b)(6).

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key15290140
Report Number3011625895-2022-00001
Device Sequence Number11335726
Product Code GEI
UDI-Device Identifier08886479300184
UDI-Public08886479300184
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192471
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG815
Device Catalogue NumberCAT821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age37 YR
Patient SexFemale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite